Alert archive / California / Wind Advisories in 2016

Wind Advisory 11, NWS San Diego, CA

February 14, 20164 counties in California

NWS San Diego, CA issued this wind advisory at Feb 14, 2016, 3:41 AM PST for 4 counties in California. It took effect at Feb 14, 2016, 6:00 PM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2016, 3:41 AM PST (11:41 UTC)
In effect from
Feb 14, 2016, 6:00 PM PST
Expired
Feb 15, 2016, 2:00 PM PST
In force
20 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2016-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2016-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3067 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

098 
WWUS76 KSGX 141141
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
341 AM PST SUN FEB 14 2016

...AREAS OF DENSE FOG FOR COASTAL AREAS EARLY THIS MORNING...
...GUSTY SANTA ANA WINDS FOR THE COASTAL FOOTHILLS FOR TONIGHT AND
MONDAY...

.A SHALLOW MARINE LAYER AND WEAKENING ONSHORE FLOW NEAR THE COAST
WILL BRING AREAS OF DENSE FOG NEAR THE COAST EARLY THIS MORNING.
STRENGTHENING OFFSHORE FLOW FROM SURFACE HIGH PRESSURE OVER THE
GREAT BASIN WILL BRING LOCALLY GUSTY NORTHEAST WINDS NEAR THE
COASTAL FOOTHILLS FOR TODAY WITH STRONGER AND MORE WIDESPREAD
WINDS FOR TONIGHT INTO MONDAY.

CAZ048-055-057-065-554-142230-
/O.NEW.KSGX.WI.Y.0011.160215T0200Z-160215T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS-
341 AM PST SUN FEB 14 2016

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PST
MONDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH. ISOLATED GUSTS TO 60 MPH BELOW THE CAJON PASS AND NEAR THE
  COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS.

* TIMING...LOCALLY GUSTY WINDS DEVELOPING TODAY WITH THE STRONGEST
  WINDS FOR LATE TONIGHT INTO MONDAY...WEAKENING MONDAY AFTERNOON.

* LOCATION...NEAR COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-056-058-142230-
/O.NEW.KSGX.WI.Y.0011.160215T0600Z-160215T2200Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
341 AM PST SUN FEB 14 2016

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
MONDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH. ISOLATED GUSTS TO 60 MPH NEAR THE RIDGE TOPS IN THE SAN
  DIEGO COUNTY MOUNTAINS.

* TIMING...LOCALLY GUSTY WINDS DEVELOPING THIS EVENING WITH THE
  STRONGEST WINDS FOR LATE TONIGHT INTO MONDAY...WEAKENING MONDAY
  AFTERNOON.

* LOCATION...NEAR COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ043-552-141600-
/O.CON.KSGX.FG.Y.0004.000000T0000Z-160214T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
341 AM PST SUN FEB 14 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...

* LOCATION...AREAS NEAR THE COAST IN ORANGE COUNTY AND NEAR HIGHER
  COASTAL TERRAIN IN SAN DIEGO COUNTY INLAND TO AROUND THE MESAS.

* VISIBILITY...AREAS OF FOG WITH VISIBILITIES LESS THAN ONE
  QUARTER MILE AT TIMES.

* TIMING...CLEARING TOWARDS THE COAST AFTER SUNRISE THROUGH 8 AM.

* IMPACTS...DENSE FOG COULD IMPACT TRAVEL ON AREA ROADWAYS...
  INCLUDING THE 5 FREEWAY IN SAN DIEGO COUNTY AND SOUTHERN ORANGE
  COUNTY AND THE 405 FREEWAY IN NORTHERN ORANGE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
5 follow-up statements
434 
WWUS76 KSGX 141553
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
753 AM PST SUN FEB 14 2016

...AREAS OF DENSE FOG LIFTING OVER COASTAL AREAS... 
...GUSTY SANTA ANA WINDS IN THE COASTAL FOOTHILLS TONIGHT AND
MONDAY...

.LINGERING DENSE FOG IN ORANGE COUNTY WILL LIFT THIS MORNING
LEAVING SUNNY SKIES. STRENGTHENING OFFSHORE FLOW FROM SURFACE
HIGH PRESSURE OVER THE GREAT BASIN WILL BRING LOCALLY GUSTY
NORTHEAST WINDS NEAR THE COASTAL FOOTHILLS LATER TODAY WITH
STRONGER AND MORE WIDESPREAD WINDS TONIGHT INTO MONDAY.

CAZ043-552-141700-
/O.EXP.KSGX.FG.Y.0004.000000T0000Z-160214T1600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
753 AM PST SUN FEB 14 2016

...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

DENSE FOG HAS LIFTED ALONG THE SAN DIEGO COUNTY COAST AND WILL
OVER THE NEXT HOUR IN ORANGE COUNTY. SO THE DENSE FOG ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

CAZ048-055-057-065-554-142200-
/O.CON.KSGX.WI.Y.0011.160215T0200Z-160215T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS-
753 AM PST SUN FEB 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM
PST MONDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH. ISOLATED GUSTS TO 60 MPH POSSIBLE BELOW THE CAJON PASS AND
  NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS.

* TIMING...LOCALLY GUSTY WINDS DEVELOPING TODAY WITH THE STRONGEST
  WINDS LATE TONIGHT INTO MONDAY...WEAKENING MONDAY AFTERNOON.

* LOCATION...NEAR COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-056-058-142200-
/O.CON.KSGX.WI.Y.0011.160215T0600Z-160215T2200Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
753 AM PST SUN FEB 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
2 PM PST MONDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH. ISOLATED GUSTS TO 55 MPH NEAR THE RIDGE TOPS IN THE SAN
  DIEGO COUNTY MOUNTAINS.

* TIMING...LOCALLY GUSTY WINDS DEVELOPING THIS EVENING WITH THE
  STRONGEST WINDS LATE TONIGHT INTO MONDAY...WEAKENING MONDAY
  AFTERNOON.

* LOCATION...NEAR COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
388 
WWUS76 KSGX 142057
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1257 PM PST SUN FEB 14 2016

...GUSTY SANTA ANA WINDS DEVELOPING OVER THE COASTAL FOOTHILLS
TONIGHT AND MONDAY...

.STRENGTHENING OFFSHORE FLOW FROM SURFACE HIGH PRESSURE OVER THE
GREAT BASIN WILL BRING GUSTY NORTHEAST WINDS NEAR THE COASTAL
FOOTHILLS TONIGHT INTO MONDAY.

CAZ048-055-057-065-554-150500-
/O.CON.KSGX.WI.Y.0011.160215T0200Z-160215T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS-
1257 PM PST SUN FEB 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM
PST MONDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50 
  MPH. ISOLATED GUSTS TO 60 MPH POSSIBLE BELOW THE CAJON PASS 
  AND NEAR THE COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. 

* TIMING...WINDS INCREASING OVERNIGHT WITH THE STRONGEST WINDS
  LATE TONIGHT INTO MONDAY MORNING...WEAKENING MONDAY AFTERNOON.

* LOCATION...NEAR COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS IN HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
  AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-056-058-150500-
/O.CON.KSGX.WI.Y.0011.160215T0600Z-160215T2200Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1257 PM PST SUN FEB 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
2 PM PST MONDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH. ISOLATED GUSTS TO 55 MPH NEAR THE PASSES AND BELOW CANYONS
  ON THE COASTAL SLOPES OF THE MOUNTAINS.

* TIMING...LOCALLY GUSTY WINDS DEVELOPING THIS EVENING...
  INCREASING IN COVERAGE AND STRENGTH LATE TONIGHT INTO MONDAY
  MORNING...WEAKENING MONDAY AFTERNOON.

* LOCATION...NEAR COASTAL FOOTHILLS...PASSES AND CANYONS.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
208 
WWUS76 KSGX 150514
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
914 PM PST SUN FEB 14 2016

...STRONG SANTA ANA WINDS THROUGH MONDAY...

.STRENGTHENING OFFSHORE FLOW OVER THE GREAT BASIN WILL BRING
STRONG NORTHEAST WINDS OVER THE MOUNTAIN PASSES AND CANYONS...AND
ALONG THE COASTAL FOOTHILLS...THROUGH MONDAY.

CAZ552-151400-
/O.EXA.KSGX.WI.Y.0011.160215T0600Z-160215T2200Z/
ORANGE COUNTY COASTAL AREAS-
914 PM PST SUN FEB 14 2016

...WIND ADVISORY IN EFFECT UNTIL 2 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST MONDAY. 

* WINDS...NORTHEAST WINDS 15 TO 25 MPH...WITH OCCASIONAL GUSTS TO
  40 MPH.

* TIMING...GUSTY WINDS DEVELOPING LATE TONIGHT...INCREASING IN
  COVERAGE AND STRENGTH MONDAY MORNING...WEAKENING MONDAY
  AFTERNOON.

* LOCATION...COASTAL ORANGE COUNTY...STRONGEST WINDS BELOW CANYONS
  AND COASTAL HILLS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS. AREAS OF BLOWING DUST POSSIBLE WITH
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-055-057-065-554-151400-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-160215T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY INLAND AREAS-
914 PM PST SUN FEB 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY...

* WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS UP TO
  60 MPH. 

* TIMING...WINDS INCREASING OVERNIGHT WITH THE STRONGEST WINDS 
  LATE TONIGHT INTO MONDAY MORNING...WEAKENING MONDAY AFTERNOON. 

* LOCATION...NEAR COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS.
  STRONGEST WINDS BELOW THE CAJON PASS AND NEAR THE COASTAL
  FOOTHILLS OF THE SANTA ANA MOUNTAINS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS IN HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE 
  LIMBS AND OTHER DEBRIS. AREAS OF BLOWING DUST POSSIBLE WITH
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-056-058-151400-
/O.CON.KSGX.WI.Y.0011.160215T0600Z-160215T2200Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
914 PM PST SUN FEB 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST MONDAY...

* WINDS...NORTHEAST WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 55
  MPH. 

* TIMING...GUSTY WINDS DEVELOPING THIS EVENING...INCREASING IN
  COVERAGE AND STRENGTH LATE TONIGHT INTO MONDAY
  MORNING...WEAKENING MONDAY AFTERNOON.

* LOCATION...STRONGEST WINDS NEAR THE PASSES AND BELOW CANYONS AND
  ALONG THE COASTAL SLOPES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS. AREAS OF BLOWING DUST POSSIBLE WITH
  REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JMB
363 
WWUS76 KSGX 151131
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
331 AM PST MON FEB 15 2016

...STRONG SANTA ANA WINDS THROUGH MONDAY...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING THE
STRONGEST SANTA ANA WINDS THROUGH THIS MORNING...DECREASING FOR
THIS AFTERNOON THROUGH TUESDAY. THE STRONGEST WINDS ARE EXPECTED
NEAR THE COASTAL SLOPES AND FOOTHILLS OF THE SANTA ANA MOUNTAINS
AND BELOW THE CAJON PASS.

CAZ048-055-057-065-552-554-152200-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-160215T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
331 AM PST MON FEB 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...AREAS OF NORTHEAST WINDS TO 20 TO 30 MPH WITH GUSTS TO
  50 MPH. ISOLATED GUSTS TO 60 MPH.

* TIMING...STRONGEST WINDS THROUGH THIS MORNING...WEAKENING THIS
  AFTERNOON.

* LOCATION...NEAR COASTAL FOOTHILLS AND BELOW PASSES AND 
  CANYONS. STRONGEST WINDS BELOW THE CAJON PASS AND NEAR THE 
  COASTAL FOOTHILLS OF THE SANTA ANA MOUNTAINS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS IN HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
  AND OTHER DEBRIS. AREAS OF BLOWING DUST POSSIBLE WITH REDUCED
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-056-058-152200-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-160215T2200Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
331 AM PST MON FEB 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45
  MPH. ISOLATED GUSTS TO 55 MPH.

* TIMING...WINDS STRENGTHENING THIS MORNING...THEN WEAKENING THIS
  AFTERNOON. 

* LOCATION...NEAR COASTAL FOOTHILLS AND BELOW PASSES AND CANYONS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
688 
WWUS76 KSGX 152158
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
158 PM PST MON FEB 15 2016


CAZ048-055-057-065-552-554-152300-
/O.EXP.KSGX.WI.Y.0011.000000T0000Z-160215T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
158 PM PST MON FEB 15 2016

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

OFFSHORE WINDS HAVE DECREASED IN STRENGTH...THEREFORE
THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 PM.

$$

CAZ050-056-058-152300-
/O.EXP.KSGX.WI.Y.0011.000000T0000Z-160215T2200Z/
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
158 PM PST MON FEB 15 2016

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

OFFSHORE WINDS HAVE DECREASED IN STRENGTH...THEREFORE
THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 PM.

$$
JT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 9:12 PM PST, 6 hours 29 minutes earlier.

Area forecast discussion, Feb 13, 9:12 PM PST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
912 PM PST SAT FEB 13 2016

.SYNOPSIS...

SOME COASTAL FOG WILL BE LIKELY AGAIN OVERNIGHT AND EARLY SUNDAY.
DRIER AIR WILL OVERSPREAD THE REGION LATER ON SUNDAY. NORTHEAST
WINDS WILL INCREASE AND BECOME STRONG AND GUSTY AGAIN BELOW SOME
PASSES AND CANYONS INTO MONDAY...THEN WEAKEN THROUGH TUESDAY WITH
UNSEASONABLY WARM AND DRY DAYS. THIS WILL BE FOLLOWED BY COOLER
WEATHER WEDNESDAY AS ONSHORE FLOW RETURNS. FOR THURSDAY...A LOW
PRESSURE TROUGH MOVING INLAND THROUGH THE STATE WILL BRING A CHANCE
OF SHOWERS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

...DENSE FOG ALONG THE COAST AGAIN OVERNIGHT AND INTO EARLY SUNDAY
MORNING...

...POSSIBLE ADVISORY STRENGTH SANTA ANA WINDS BELOW THE CAJON PASS
AND THE SANTA ANA CANYONS SUN NIGHT/MON...

...MORE RECORD HEAT ON TAP FOR MON/TUE...

...CHANCE FOR SOME LIGHT SHOWERS THURSDAY...

PATCHY LIGHT FOG HAS ALREADY FORMED AT MOST COASTAL SITES AND A FEW
INLAND SITES AS OF 9 PM THIS EVENING. HAVE ISSUED A DENSE FOG
ADVISORY IN EFFECT FOR COASTAL AREAS THROUGH 8 AM SUNDAY MORNING. A
VERY SHALLOW MARINE LAYER ONCE AGAIN WILL BE RESPONSIBLE FOR ANOTHER
INTRUSION OF MARINE AIR ALONG THE COAST AND 10 TO 20 MILES INLAND
THROUGH EARLY SUNDAY MORNING. HIGH RES MODELS AGAIN ARE SUGGESTING
LIGHT OFFSHORE WILL KICK THE MOISTURE BACK OFFSHORE AROUND SUNRISE
SUNDAY.

DENSE FOG MAY LINGER AT THE BEACHES THROUGH MID MORNING SUNDAY.
OTHERWISE...A RENEWED SURGE OF OFFSHORE FLOW IS LIKELY TO COMMENCE
AS HIGH PRESSURE BUILDS ONCE AGAIN OVER OUR REGION. TEMPERATURES
WILL BEGIN A WARMING TREND ON SUNDAY...BECOMING QUITE UNSEASONABLY
WARM ON MONDAY AND TUESDAY DUE TO THE COMBINATION OF HIGH PRESSURE
ALOFT AND STRONG OFFSHORE FLOW. TEMPERATURES ON MONDAY AND
ESPECIALLY TUESDAY WILL LIKELY EXCEED RECORD LEVELS AT AT LEAST A
FEW SITES FOR THE COAST AND VALLEYS.

WIND ADVISORIES WILL LIKELY BE NEEDED FOR LATE SUNDAY NIGHT THROUGH
TUESDAY MORNING WITH THE STRONG OFFSHORE EVENT...WITH THE STRONGEST
WINDS THROUGH THE PASSES AND IMMEDIATELY BELOW THE PASSES ALONG THE
COASTAL AND VALLEY SLOPES.

GRADUAL ONSHORE FLOW WILL RETURN WEDNESDAY...BRINGING A GRADUAL
COOLDOWN. A PACIFIC TROUGH WILL BRING A CHANCE OF SHOWERS LATE
WEDNESDAY NIGHT THROUGH THURSDAY TO MUCH OF THE REGION. ALTHOUGH
SOME MODEL INDICATIONS OF MODERATE MOISTURE ADVECTION WITH THIS
TROUGH...OTHER TRENDS ARE SHIFTING THE BEST FORCING WELL TO THE
NORTH WITH THIS SYSTEM. THEREFORE FORECASTER CONFIDENCE REMAINS
MEDIUM...AT BEST...FOR THE TIME BEING WITH THIS SYSTEM.

&&

.AVIATION...

140500Z...COAST...AREAS OF DENSE FOG WILL DEVELOP WITHIN 5-10 MI OF
THE COAST OVERNIGHT...THOUGH TIMING OF THE FOG AT COASTAL AIRPORTS
IS MODERATELY LOW CONFIDENCE. MOST LIKELY...THE COASTAL AIRPORTS
WILL HAVE CIGS BELOW 400 FT MSL AND VIS BELOW 1 MI AT TIMES 06Z-14Z
WITH POSSIBLE INTERMITTENT CLEARING DURING THE VERY LOW STRATUS/FOG.
SKIES SHOULD CLEAR IN MOST AREAS WITH UNRESTRICTED VIS BY 16-17Z
SUNDAY...WITH CLEAR SKIES LIKELY TO CONTINUE SUNDAY NIGHT.

VALLEYS/MTNS/DESERTS...UNRESTRICTED VIS AND MOSTLY CLEAR SKIES WILL
PREVAIL THROUGH SUNDAY. LOCAL NORTHEAST WINDS COULD GUST AROUND 30
KT VCNTY KONT...KSBD AND IN THESAN BERNARDINO COUNTY MOUNTAINS
SUNDAY AFTERNOON...INCREASING IN AREAL COVERAGE AND SPEED SUNDAY
NIGHT.

&&

.MARINE...

900 PM...AREAS OF DENSE FOG WILL CONTINUE TO EXPAND OVER THE COASTAL
WATERS TONIGHT...THEN GRADUALLY DECREASE EARLY SUNDAY MORNING. A
MARINE WEATHER STATEMENT REMAINS POSTED. THE WNW SWELL OF 8 FEET/15-
16 SECONDS WILL CONTINUE TONIGHT...THEN GRADUALLY DECREASE SUNDAY.
NO HAZARDOUS MARINE WEATHER IS EXPECTED SUNDAY AFTERNOON THROUGH
WEDNESDAY.

&&

.BEACHES...

900 PM...LATEST BUOY OBSERVATIONS FROM SAN CLEMENTE BASIN BUOY SHOW
WAVE HEIGHTS/PERIODS FROM THE WEST-NORTHWEST HAVE DECREASED TO 8
FT/16 SECONDS...WHILE NEARSHORE BUOYS CONTINUE TO SHOW 6-7 FT/15
SECONDS. THIS SWELL WEST-NORTHWEST SWELL FROM 290 DEGREES WILL
GRADUALLY LOWER DURING THE DAY SUNDAY. EXPECT STRONG RIP CURRENTS
AND HIGH SURF OF 5 TO 8 FEET TO CONTINUE THROUGH SUNDAY...WITH
HIGHEST SURF NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. A HIGH
SURF ADVISORY REMAINS IN EFFECT THROUGH 8 PM SUNDAY. THE SWELL AND
SURF WILL CONTINUE TO LOWER MONDAY.

&&

.FIRE WEATHER...

WEAK ONSHORE FLOW THIS EVENING...WILL BEGIN TO TURN OFFSHORE ON
SUNDAY...THEN STRENGTHEN SUNDAY NIGHT INTO MONDAY...FORCING VERY DRY
AIR BACK OVER THE COASTAL PLAIN THROUGH TUESDAY.
STRONGEST WINDS ARE EXPECTED BELOW THE CAJON PASS...AND THROUGH AND
BELOW THE SANTA ANA MTS...BUT AREAS BELOW THE SAN GORGONIO PASS AND
IN THE WIND-PRONE COASTAL FOOTHILLS OF THE SAN DIEGO COUNTY MTS WILL
SEE  STRONG GUSTS AS WELL...AND VERY LOW MINIMUM RH MON
THROUGH TUE. MODELS INDICATE SEVERAL HOURS OF CRITICAL OR NEAR-
CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FROM JUST BELOW THE
CAJON PASS...THROUGH INLAND ORANGE COUNTY MONDAY AFTERNOON.

NORTHEAST WINDS OF 15 TO 30 MPH ARE LIKELY ALONG THE COASTAL
FOOTHILLS LATE NIGHTS AND MORNINGS THROUGH TUESDAY...BUT GUSTS OF 45
TO AROUND 50 MPH ARE POSSIBLE LATE SUNDAY NIGHT THROUGH MONDAY
MORNING BELOW THE CAJON PASS AND NEAR THE SANTA ANA MTS. LOWEST
INLAND HUMIDITY OF 10-15 PERCENT IS EXPECTED BOTH MON/TUE...THEN
INCREASING ON WEDNESDAY AS ONSHORE FLOW DEVELOPS.

NO FIRE WEATHER PRODUCTS ARE EXPECTED AT THIS TIME DUE TO MARGINAL
FUEL CONDITIONS...AND THE LIMITED NUMBER OF HOURS FORECAST AT
CRITICAL LEVELS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY UNTIL 8 PM PST SUNDAY FOR ORANGE COUNTY
     COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.
     DENSE FOG ADVISORY UNTIL 8 AM PST SUNDAY FOR ORANGE COUNTY
     COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.

PZ...NONE.
&&

PUBLIC/FIRE WEATHER...JMB/JAD
AVIATION/MARINE...MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 7:47 PM PSTDense Fog AdvisorySGXOrange, San Diego12 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.